Alert archive / Oregon / High Surf Advisories in 2011

High Surf Advisory 13, NWS Medford, OR

November 30, 2011Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high surf advisory at Nov 30, 2011, 8:53 AM PST for Coos County, Curry County, Douglas County, Oregon. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2011, 8:53 AM PST (16:53 UTC)
Expired
Nov 30, 2011, 12:00 PM PST
In force
3 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 4.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2011-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2011-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

098 
WHUS46 KMFR 301653
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
853 AM PST WED NOV 30 2011

ORZ021-302000-
/O.NEW.KMFR.SU.Y.0013.111130T1653Z-111130T2000Z/
SOUTH CENTRAL OREGON COAST-
853 AM PST WED NOV 30 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL NOON PST TODAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. 

* WAVES AND SURF...A LARGE WEST TO NORTHWEST SWELL OF 18 TO 22
  FEET WILL PRODUCE BREAKERS IN THE SURF ZONE OF 23 TO 27 FEET.

* TIMING...BREAKERS WILL PEAK THIS MORNING BEFORE GRADUALLY EASING
  THIS AFTERNOON.

* IMPACTS...BEACHES WILL BE ESPECIALLY VULNERABLE TO INCREASED
  HIGH SURF AND RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MAW
1 follow-up statement
466 
WHUS46 KMFR 302003
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1203 PM PST WED NOV 30 2011


ORZ021-302300-
/O.EXP.KMFR.SU.Y.0013.000000T0000Z-111130T2000Z/
/O.NEW.KMFR.SU.Y.0014.111130T2003Z-111130T2300Z/
SOUTH CENTRAL OREGON COAST-
1203 PM PST WED NOV 30 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

* WAVES AND SURF...A LARGE WEST TO NORTHWEST SWELL OF 18 TO 22
  FEET WILL PRODUCE BREAKERS IN THE SURF ZONE OF 23 TO 27 FEET.

* TIMING...BREAKERS WILL PEAK THIS AFTERNOON BEFORE GRADUALLY
  EASING THIS EVENING.

* IMPACTS...BEACHES WILL BE ESPECIALLY VULNERABLE TO INCREASED
  HIGH SURF AND RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MAW

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high surf advisory went out at Nov 30, 3:02 AM PST, 5 hours 51 minutes earlier.

Area forecast discussion, Nov 30, 3:02 AM PST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
302 AM PST WED NOV 30 2011

.DISCUSSION...WEAK COLD FRONT IS MOVING THROUGH THE REGION THIS
MORNING...BRINGING LIGHT PRECIPITATION AND JUST ENOUGH MIXING TO
KEEP FOG FROM BECOMING DENSE OVER A WIDESPREAD AREA. AFTER THE
FRONT EXITS TO THE SOUTHEAST THE UPPER LEVEL RIDGE QUICKLY BUILDS
OVER THE REGION...WITH STRONG OFFSHORE FLOW DEVELOPING ACROSS THE
REGION BY THURSDAY MORNING. WITH THE LINGERING LOW LEVEL MOISTURE
AND THE OFFSHORE FLOW SCOURING OFF THE HIGHER MOISTURE IN
SUBSIDENCE WEST SIDE VALLEY FOG WILL BE MUCH MORE EXTENSIVE AND
MORE DENSE. THIS PATTERN REMAINS THROUGH FRIDAY MORNING WITH
OFFSHORE FLOW CONTINUING THROUGH MUCH OF THE TIME FRAME ON THE
SOUTH COAST. HAVE ADJUSTED TEMPERATURES IN SEVERAL LOCATIONS IN
THE PATTERN....INCREASING BOTH NIGHT AND DAY TEMPS UP CLOSE TO
ADIABATIC FROM 850 MB ON THE SOUTH COAST. I HAVE ALSO ADJUSTED
NIGHTTIME LOWS ON THE RIDGES UPWARD AND DAYTIME HIGHS DOWNWARD IN
THE VALLEYS IN THE LINGERING MORNING FOG. THIS STRONG INVERSION
WILL RESULT IN A VERY STAGNANT PATTERN IN THE VALLEYS AS WELL. ON
FRIDAY THE 700 MB FLOW BECOMES NORTHERLY WITH OFFSHORE FLOW
WEAKENING AS COOLER AIR MASS IS SHUFFLED IN WITH THE NORTHERLY
FLOW...DROPPING 850 TEMPS FROM NEAR 8 C ON THE WEST SIDE TO 3-5
C...AND USHERING A VERY COLD AIR MASS TO THE EAST SIDE WITH 850
TEMPS OF -6 C ON THE EAST SIDE BY SATURDAY MORNING. LOW TEMPS ON
THE WEST SIDE WILL BECOME INCREASINGLY COLDER OVER THE NEXT THREE
DAYS...WITH FREEZING FOG LIKELY. ROAD SURFACE TEMPERATURES ARE
STILL WARM AND WE WILL NEED AN EXTENDED STRETCH TO GET SOIL
TEMPERATURES CLOSE TO FREEZING...BUT BRIDGES AND OVERPASSES WILL
LIKELY SEE FREEZING FOG AND HEAVY FROST DEPOSIT SOME ICE.

&&

.AVIATION...WIDESPREAD IFR CONDITIONS AGAIN THIS MORNING IN LOW
FOG AND STRATUS IN THE VALLEYS...WITH SOME HIGHER TERRAIN
OBSCURATIONS IN LINGERING SHOWERS. THIS SHOULD BURN OFF BY LATE
MORNING TO EARLY AFTERNOON BEFORE MORE EXTENSIVE AND DENSE FOG
FORMS AGAIN BY LATE EVENING...WEE HOURS OF THE MORNING OVER MOST
OF THE WEST SIDE VALLEYS AND THE KLAMATH BASIN.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...AIR STAGNATION ADVISORY FROM 4 AM THURSDAY TO 4 AM PST TUESDAY
     FOR ORZ023-024-026.
     AIR STAGNATION ADVISORY FROM 4 AM FRIDAY TO 4 AM PST TUESDAY FOR
     ORZ029-030.

CA...NONE.
PZ...HAZARDOUS SEAS WARNING UNTIL 10 PM PST THIS EVENING FOR
     PZZ350-370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM PST THURSDAY
     FOR PZZ356.
     SMALL CRAFT ADVISORY FOR WINDS FROM 1 PM THIS AFTERNOON TO 4 AM
     PST FRIDAY FOR PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST FRIDAY
     FOR PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS FROM 1 PM THIS AFTERNOON TO 10 PM
     PST THIS EVENING FOR PZZ370.

SVEN
Hazardous weather outlook, Nov 30, 5:42 AM PST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
542 AM PST WED NOV 30 2011

ORZ023-024-026-011300-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-
542 AM PST WED NOV 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN AIR STAGNATION ADVISORY IS IN EFFECT FROM 4 AM THURSDAY THROUGH
4 PM TUESDAY...SEE THE LATEST MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ029-030-011300-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
542 AM PST WED NOV 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN AIR STAGNATION ADVISORY IS IN EFFECT FROM 4 AM FRIDAY THROUGH 4
AM TUESDAY...SEE THE LATEST MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 4:02 PM PSTHazardous Seas WarningMFR30 hr
Nov 29, 6:09 PM PSTSmall Craft Advisory for WindsMFR6 days
Nov 30, 12:03 PM PSTHigh Surf AdvisoryMFRCoos, Curry, Douglas3 hr

Nearby

High Surf Advisories in Oregon, 2011Every high surf advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.